Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 140, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 27, 2000, 3:08 PM EDT for Duval County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 27, 2000, 3:08 PM EDT (19:08 UTC)
- Expired
- Jun 27, 2000, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 28 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1358 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 271910 SVRJAX FLC031-271945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 308 PM EDT TUE JUN 27 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 345 PM EDT * AT 308 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS NEAR BALDWIN...OR ABOUT 10 MILES NORTHEAST OF MAXVILLE...STATIONARY. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 345 PM EDT... BALDWIN...MAXVILLE... VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 3031 8176 3042 8193 3019 8207 3020 8190 $$ WELSH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:25 PM EDT, 43 minutes earlier.
Area forecast discussion, Jun 27, 2:25 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 225 PM EDT TUE JUN 27 2000 SFC ANALYSIS SHOWS RIDGE OF HIGH PRES OVER NORTH FL AND SE GA. W AND E COAST SEA BREEZES ACTIVE WITH CONVECTION FIRING ALONG THE BOUNDARY FROM FLAGLER COUNTY NWD TO NASSAU. MORE IMPORTANTLY...AN OUTFLOW BOUNDARY NOTED IN VIS IMAGERY COMING UP FROM SSE TRIGGERING ADDITIONAL CONVECTION OVER MARION...PUTNAM...AND FLAGLER. WATER VAPOR IMAGERY INDICATES THE SHEAR AXIS ALOFT FROM SC TO SE GA AND THE NE GULF OF MEXICO CONTINUES TO ENHANCE DIFLUENCE OVER THE CWA. FORECAST...MODELS IN GOOD AGREEMENT AT 500 MB SHOWING THE SHEAR AXIS OVER THE REGION WEAKENING WITH THE AVN STRONGER WITH AXIS DURING THE PD. MEANWHILE...SHORTWAVE ENERGY CONTINUES DROPPING INTO THE EASTERN U.S. TROUGH. THIS TRANSLATES INTO 5H HEIGHTS LOWERING 10-20 M OVER N FL AND SE GA. MOISTURE PROGS FROM MODELS INDICATE LITTLE CHANGE DURING THE PD EXCEPT FOR A LITTLE DRYING IN THE MID TO UPPER LEVELS EARLY WED AFTN THEN INCREASING A LITTLE AGAIN ON THU. WITH MODELS TENDING TO DRY OUT THE MID LEVELS AND THE SHEAR AXIS WEAKENING ...WILL CONTINUE TREND OF A SLIGHT DECREASE IN POPS. THEREFORE LIKE THE LOWER NGM POPS OVER FAN GUIDANCE. WEAK 10 KT SLY FLOW OVER LAND WILL ALLOW SEA BREEZES TO BECOME ACTIVE ON WED WITH BEST RAIN CHANCES INLAND. ON THU...SHORTWAVE WILL MOVE INTO THE SE STATES WILL DEVELOP SFC LOW OVER N GA/WRN SC/ERN TN WITH ASSOCIATED FRONTAL BOUNDARY MOVING INTO N AL. TEND TO DISAGREE WITH AVN/S AGGRESSIVE SFC LOW OVER AL BY 18Z THU. SFC RIDGE WILL BEGIN DROPPING INTO S FL BY THAT TIME WITH SFC FLOW OVER CWA BECOMING MORE SWLY. ETA ALSO SHOWS SHORTWAVE MOVING INTO THE BIG BEND AREA BY 18Z THU WITH OMEGA FIELD AIDING DAYTIME HEATING SO WILL GO WITH GOOD CHANCE INLAND AND CHANCE AT THE COAST. GUIDANCE TEMPS LOOK SIMILAR AND WILL ADJUST WITH PERSISTENCE. MARINE...WINDS TO STAY MAINLY SLY DURING THE PD AT 10-15 KT. INCREASING SLY FLOW ON WED NIGHT AND WILL GO WITH 15 KT FOR NOW. NO HIGHLIGHTS THIS PACKAGE. EXTENDED...NEW AVN RUN SHOWS LESS AMPLITUDE TO THE 5H TROUGH OVER THE EAST THAN THE 00Z MRF. THE UKMET ALSO IN SIMILAR AGREEMENT TO THE LATEST AVN RUN. THIS SHOULD SLOW OR HALT SWD MOVEMENT OF THE FRONT. THEREFORE PREFER TO LEAVE A CHANCE OF SHOWERS AND THUNDERSTORMS FRI-SUN AT LEAST FOR N FL. PRELIM AMG 70/89/71/90 2525 SSI 74/88/74/89 3524 JAX 71/960/71/91 3524 GNV 70/90/69/90 3625 02 .JAX... .GA...NONE .FL...NONE ARS
In the hours before
Special weather statement, Jun 27, 12:52 PM EDT, 2 hours 16 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-272200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1252 PM EDT TUE JUN 27 2000 A WEAK UPPER LEVEL LOW OVER SOUTHEASTERN GEORGIA WILL ENHANCE SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON. A LINE OF STORMS OVER CENTRAL FLORIDA IS MOVING NORTHWARD INTO A VERY UNSTABLE AIR MASS. A FEW STORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS AND HAIL. LOCAL RAINFALL AMOUNTS OF 2 TO 3 INCHES MAY BE EXPECTED. STORM SPOTTERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. TRABERT
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:06 PM EDT | Severe Thunderstorm Warning | JAX | Hamilton | 39 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.